The nurse is caring for a patient with unstable ventricular tachycardia (VT) who is undergoing immediate synchronized cardioversion. After two unsuccessful shocks, the patient becomes pulseless. What is the nurse's priority action?

Initiate unsynchronized defibrillation

Explanation

•If a patient becomes pulseless during synchronized cardioversion, immediate unsynchronized defibrillation should occur. 

Incorrect:

•If a patient becomes pulseless during synchronized cardioversion, is not appropriate to synchronize the shock again. 

•While magnesium sulfate is a medication that may be used during synchronized cardioversion, considering using this medication is not the priority action when a patient become pulseless during synchronized cardioversion.

•Transcutaneous pacing will not be performed if a patient becomes pulseless during synchronized cardioversion.

Visit our website for other NCLEX topics now!